Learn More
Accidental opium intoxication in children is an extremely dangerous poisoning if it remains undiagnosed and untreated. The classic triad of miosis, decreased level of consciousness and bradypnea, which are the hallmarks of opiate intoxication, are used for the diagnosis of opium poisoning in adults and children. Little attention has been paid to the signs(More)
During the one-year period from March 2002 to March 2003 there were 89 firearm fatalities investigated by the Legal Medicine Organization of Iran in Tehran. We determined the characteristics of these 89 firearm deaths which comprised 0.83% of all postmortem examinations. Of these, 60.7% were homicides, 30.3% suicides, 4.5% accidental, and 4.5%(More)
INTRODUCTION Methanol poisoning and toxic optic neuropathy is still seen worldwide. Little attention has been paid to the persistent visual disturbances following methanol poisoning. We aimed to evaluate the outcomes of visual disturbances in methanol-poisoned patients referred to us with visual disturbances. METHODS This retrospective observational case(More)
AIM Early radiologic evaluations including noncontrast computed tomographic (CT) scan of the brain have been reported to be useful in the diagnosis and management of the intoxicated patients. Changes in the brain CT scan of the acute opium overdose patients have little been studied to date. This study aimed to evaluate changes of the brain CT scans in the(More)
Methanol poisoning is seen in the form of isolated episodes, or intentional ingestion and epidemics. Despite its efficient treatment, methanol poisoning has high morbidity and mortality rates. So far, several studies have been performed to identify the prognostic factors in methanol poisoning. Recently, during the treatment of patients with methanol(More)
BACKGROUND To date, no study has been performed to evaluate the antidotal effect of intravenous lipid emulsion on the poisoned patients' level of consciousness and routine metabolic profile tests in non-local anesthetic drug overdose. OBJECTIVES Our aim was to evaluate the effect of intravenous intralipid administration as an antidote on the poisoned(More)
Dear Editor, I read with interest the case presented by Wilson et al. [1] recently published in cardiovascular Toxicology. They reported a case of 17-year-old male who had been diagnosed with transient coronary vasospasms as a result of drinking a disproportionate amount of caffeinated energy drinks (3–4 Redbull Ò 80 mg of caffeine/can and 2–3 Monster Ò 160(More)